Strongly Clean Matrices Over Power Series

Chen, Huanyin;Kose, Handan;Kurtulmaz, Yosum

  • Received : 2015.09.11
  • Accepted : 2016.03.11
  • Published : 2016.06.23


An $n{\times}n$ matrix A over a commutative ring is strongly clean provided that it can be written as the sum of an idempotent matrix and an invertible matrix that commute. Let R be an arbitrary commutative ring, and let $A(x){\in}M_n(R[[x]])$. We prove, in this note, that $A(x){\in}M_n(R[[x]])$ is strongly clean if and only if $A(0){\in}M_n(R)$ is strongly clean. Strongly clean matrices over quotient rings of power series are also determined.


strongly clean matrix;characteristic polynomial;power series


  1. G. Borooah, A. J. Diesl and T. J. Dorsey, Strongly clean matrix rings over commutative local rings, J. Pure Appl. Algebra, 212(2008), 281-296.
  2. H. Chen, Rings Related Stable Range Conditions, Series in Algebra 11, World Scientific, Hackensack, NJ, 2011.
  3. H. Chen, Strongly nil clean matrices over R[x]=($x^2$ - 1), Bull. Korean Math. Soc., 49(2012), 589-599.
  4. H. Chen, O. Gurgun and H. Kose, Strongly clean matrices over commutative local rings, J. Algebra Appl., 12, 1250126 (2013) [13 pages]: 10.1142/S0219498812501265.
  5. A. J. Diesl and T. J. Dorsey, Strongly clean matrices over arbitrary rings, J. Algebra, 399(2014), 854-869.
  6. L. Fan, Algebraic Analysis of Some Strongly Clean Rings and Their Generalizations, Ph.D. Thesis, Memorial University of Newfoundland, Newfoundland, 2009.
  7. L. Fan and X. Yang, On strongly clean matrix rings, Glasgow Math. J., 48(2006), 557-566.
  8. Y. Li, Strongly clean matrix rings over local rings, J. Algebra, 312(2007), 397-404.
  9. Z. Wang and J. Chen, On two open problems about strongly clean rings, Bull. Austral. Math. Soc., 70(2004), 279-282.
  10. G. Tang and Y. Zhou, Strong cleanness of generalized matrix rings over a local ring, Linear Algebra Appl., 437(2012), 2546-2559.
  11. X. Yang and Y. Zhou, Some families of strongly clean rings, Linear Algebra Appl., 425(2007), 119-129.
  12. X. Yang and Y. Zhou, Strong cleanness of the $2{\time}2$ matrix ring over a general local ring, J. Algebra, 320(2008), 2280-2290.